MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASH 14 PLAT COIL 7MMX17CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASH 14 PLAT COIL 7MMX17CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SRC14071720
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Headache (1880)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.The event occurred in 2017, however, the month and date of the event were not reported.The device lot number is not available / not reported.The expiration date of the device is not known.Implantation date: the procedure was in 2017, however, the month and the date of the procedure was not reported.Information related to the initial reporter such as facility name, address, phone and email address are not available.The device manufacture date is not known as the device lot number is not available / not reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).[conclusion]: the patient who underwent a coil embolization procedure that targeted a basilar aneurysm two years ago in 2017, reached out to a sales rep to report that she is suffering from a headache that has turned into a chronic, permanent headache.The patient would like to know the material composition of the 7 mm x 17 cm cashmere 14 stretch resistant coil (src14071720 / lot #: unk) with respect to a potential intolerance / allergy.Additional information regarding patient presentation as related to the procedure from two years ago and to the current symptom was requested; however, the information is not available.Based on complaint information, the device remains implanted and is thus not available for evaluation.The device lot number was not available.The device history record (dhr) review could not be performed without the lot number.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.In addition, there was no report of any device malfunction.As a result, we are closing this investigation.Hyper-immune response and headache are known potential complications associated with the use of embolic coils in treatment of intracranial aneurysms.(b)(4).Without lot numbers, it is not possible to review the certificate of analysis that would specify such impurity levels.Placing foreign materials (i.E.Coils) in the patient can result in allergy; however, based on the limited information available for review, it is not possible to determine if the reported headache was triggered by a coil allergy/hyper-immune response.It is currently unknown if allergy testing and/or follow-up angiography has been performed and if the headache required treatment and/or hospitalization.The root cause of the event cannot be conclusively determined at this time.Since the headache was reported to be chronic and permanent and the relationship of the devices to the reported event cannot be excluded, the event meets mdr reporting criteria for all implanted codman cnv/cerenovus coils.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of three products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01135, and 3008114965-2019-01137.This information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The patient who underwent a coil embolization procedure that targeted a basilar aneurysm two years ago in 2017, reached out to a sales rep to report that she is suffering from a headache that has turned into a chronic, permanent headache.The patient would like to know the material composition of the 7 mm x 17 cm cashmere 14 stretch resistant coil (src14071720 / lot #: unk) with respect to a potential intolerance / allergy.

Brand Name
CASH 14 PLAT COIL 7MMX17CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8936569
Report Number3008114965-2019-01136
Device Sequence Number13560555
Product Code KRD
UDI-Device Identifier00878528004028
UDI-Public00878528004028
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSRC14071720
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2019
Initial Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR